OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 30, Iss. 7 — Jul. 1, 2013
  • pp: 1320–1327

Scattering by multiple parallel radially stratified infinite cylinders buried in a lossy half space

Siu-Chun Lee  »View Author Affiliations


JOSA A, Vol. 30, Issue 7, pp. 1320-1327 (2013)
http://dx.doi.org/10.1364/JOSAA.30.001320


View Full Text Article

Enhanced HTML    Acrobat PDF (663 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The theoretical solution for scattering by an arbitrary configuration of closely spaced parallel infinite cylinders buried in a lossy half space is presented in this paper. The refractive index and permeability of the half space and cylinders are complex in general. Each cylinder is radially stratified with a distinct complex refractive index and permeability. The incident radiation is an arbitrarily polarized plane wave propagating in the plane normal to the axes of the cylinders. Analytic solutions are derived for the electric and magnetic fields and the Poynting vector of backscattered radiation emerging from the half space. Numerical examples are presented to illustrate the application of the scattering solution to calculate backscattering from a lossy half space containing multiple homogeneous and radially stratified cylinders at various depths and different angles of incidence.

© 2013 Optical Society of America

OCIS Codes
(290.1350) Scattering : Backscattering
(290.5850) Scattering : Scattering, particles
(290.5825) Scattering : Scattering theory

ToC Category:
Scattering

History
Original Manuscript: March 21, 2013
Revised Manuscript: April 26, 2013
Manuscript Accepted: May 11, 2013
Published: June 6, 2013

Citation
Siu-Chun Lee, "Scattering by multiple parallel radially stratified infinite cylinders buried in a lossy half space," J. Opt. Soc. Am. A 30, 1320-1327 (2013)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-30-7-1320

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited